Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 112, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 3, 2016, 7:28 PM EDT for Lee County, Worth County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2016, 7:28 PM EDT (23:28 UTC)
- Expired
- May 3, 2016, 8:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lee County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 108 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:04 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
093
WUUS52 KTAE 032328
SVRTAE
GAC177-321-040000-
/O.NEW.KTAE.SV.W.0112.160503T2328Z-160504T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
728 PM EDT TUE MAY 3 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LEE COUNTY IN SOUTHWESTERN GEORGIA...
NORTHWESTERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 800 PM EDT
* AT 728 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF LEESBURG...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WARWICK...PHILEMA...CHOKEE AND OAKFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3188 8393 3186 8393 3186 8394 3185 8394
3185 8391 3184 8386 3182 8385 3183 8384
3182 8384 3171 8405 3180 8415 3191 8405
3191 8392
TIME...MOT...LOC 2328Z 227DEG 25KT 3181 8403
HAIL...1.00IN
WIND...60MPH
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:20 PM EDT, 8 minutes earlier.
Area forecast discussion, May 3, 7:20 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 720 PM EDT TUE MAY 3 2016 .AVIATION [Through 00Z Thursday]... The threat for severe storms appears to be gradually diminishing, but a few strong storms remain possible. TSRA will remain a threat at all terminals until about 04z. MVFR cigs are likely at KTLH and KVLD overnight- VFR cigs elsewhere. Cigs will scatter out from west to east on Wednesday as NW winds increase to 10 to 15 KT behind a cold front. && .PREV DISCUSSION [356 PM EDT]... .NEAR TERM [Through Tonight]... Thunderstorms were becoming more numerous in the early afternoon across the area, but storm intensity was only increasing very gradually. Individual cells were struggling to build much reflectivity above 20,000 feet, suggesting that perhaps the mid- level lapse rates are not as steep as what was sampled earlier by our 12Z Tallahassee sounding. A slight risk of severe weather continues for much of the northern half of the area from SPC, and the environment does support the potential for some isolated severe storms. Objective analysis and modifying the 12Z sounding for current temperature and dewpoint spreads yields around 2000 j/kg of SBCAPE, and effective deep layer shear is around 35-40 knots. Therefore, there is still a chance some of the stronger storms this afternoon could produce some large hail and damaging winds. Storm coverage and intensity should diminish quickly after 00Z. .SHORT TERM [Wednesday Through Thursday Night]... An elongated +PV anomaly is clearly visible on WV imagery this afternoon, stretching through the Ohio & Mississippi Valleys, and the Central & Southern Plains. Another large, but more consolidated anomaly can also be found on WV imagery entering the Upper Mississippi Valley and Great Lakes region from the north. At the surface, a cold front leads these features, draped down the Appalachians and through the Southeast. By Wednesday morning, the latter anomaly will force the former into the Southeast, also just clearing the front through the southeast Big Bend of Florida. Any rain still lingering tomorrow morning will likely be around Dixie county and should finish up by mid-morning. The latter anomaly will settle into the eastern CONUS through the remainder of the period, yielding a large area of low pressure centered over the Mid-Atlantic. Lower tropospheric heights and temperatures between 2-4 standard deviations below normal will result in a much cooler end to the week. Wednesday will be the transition day with highs ranging from the upper 70s north and west of the Flint and Apalachicola, to around 80 to the east. Thursday will be the coolest afternoon with highs ranging from the low 70s across Alabama and Georgia to the mid 70s elsewhere. Overnight lows will range from the upper 50s to low 60s on Wednesday night, down to the low 50s on Thursday night. .LONG TERM [Friday Through Tuesday]... Deep layer ridging will become entrenched through the extended range, resulting in above average temperatures and no rainfall. .MARINE... Cautionary level winds are expected late Wednesday through Friday morning in the wake of a cold front. Otherwise, relatively light winds and low seas will prevail. .FIRE WEATHER... Although much drier conditions are expected over the next several days, it should be cool enough in the afternoon to preclude critical relative humidity levels. Thus, Red Flag conditions are not expected. However, dispersion indices are expected to be rather high Wednesday and Thursday due to deep mixing heights and moderately strong transport winds. .HYDROLOGY... Numerous showers and thunderstorms will result in 1 to 2 inches of rain with locally higher amounts possible. Rain will generally fall in the 12 hour period between 18Z today and 06Z Wednesday. Brief heavy rainfall in urban areas may create some minor street flooding but otherwise no hydrology related hazards are expected. Dry conditions return on Wednesday and will continue for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 66 81 60 74 52 / 40 10 0 0 0 Panama City 67 77 64 74 58 / 20 10 0 0 0 Dothan 61 76 56 71 51 / 30 0 0 0 0 Albany 62 77 57 71 50 / 40 10 0 0 0 Valdosta 66 79 58 73 51 / 50 20 0 0 0 Cross City 70 80 63 76 52 / 60 40 10 0 0 Apalachicola 68 78 65 74 57 / 30 20 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lamers SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Fournier MARINE...Harrigan FIRE WEATHER...Harrigan HYDROLOGY...Hollingsworth
In the hours before
Local storm report, May 3, 6:19 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL CAMILLA 31.23N 84.21W
05/03/2016 E0.75 INCH MITCHELL GA PUBLIC
ESTIMATED HAIL AROUND DIME TO PENNY SIZE.
&&
08-LAMERSLocal storm report, May 3, 6:24 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 NE TIFTON 31.46N 83.50W
05/03/2016 E1.25 INCH TIFT GA PUBLIC
HALF DOLLAR SIZE HAIL REPORTED AT THE TIFT COUNTY HEALTH
DEPARTMENT.
&&
08-LAMERSLocal storm report, May 3, 6:30 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
630 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 6 SSW CHINA HILL 31.78N 83.11W
05/03/2016 BEN HILL GA LAW ENFORCEMENT
A COUPLE TREES AND POWER LINES BLOWN DOWN IN NORTHEAST
BEN HILL COUNTY.
&&
08-LAMERSLocal storm report, May 3, 6:35 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
635 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG OCILLA 31.60N 83.25W
05/03/2016 IRWIN GA 911 CALL CENTER
TREES AND POWER LINES DOWN IN THE CITY OF OCILLA. A HOUSE
FIRE DUE TO A DOWNED POWER LINE IN THE CITY AS WELL.
&&
08-LAMERSLocal storm report, May 3, 6:38 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 1 W SCOOTERVILLE 31.38N 83.71W
05/03/2016 WORTH GA 911 CALL CENTER
TREES DOWN IN THE SCOOTERVILLE AREA.
&&
08-LAMERSLocal storm report, May 3, 6:52 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
652 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG LAKELAND 31.04N 83.07W
05/03/2016 LANIER GA BROADCAST MEDIA
TREES AND POWER LINES DOWN AS TWEETED BY A WALB VIEWER
AND RELAYED BY THE STATION.
&&
WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:04 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell, Worth | 26 min |
| May 3, 4:18 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell, Worth | 27 min |
| May 3, 4:38 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 37 min |
| May 3, 4:41 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Irwin, Tift, Turner, Worth | 31 min |
| May 3, 4:52 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 38 min |
| May 3, 5:00 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Irwin, Tift | 13 min |
| May 3, 5:01 PM EDT | Severe Thunderstorm Warning | TAE | Irwin, Tift, Turner, Worth | 13 min |
| May 3, 5:15 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 15 min |
| May 3, 5:18 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Irwin, Tift, Turner, Worth | 31 min |
| May 3, 5:45 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Lanier, Lowndes | 45 min |
| May 3, 6:04 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 10 min |
| May 3, 6:27 PM EDT | Severe Thunderstorm Warning | TAE | Lanier | 18 min |
| May 3, 6:45 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.